MAUDE Adverse Event Report: COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC MIRA-FLEX MICROCATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Occupation: unknown.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a (b)(6) male patient required a mira-flex microcatheter during a liver transcatheter arterial chemoembolization (tace) procedure.The operator reported that when injecting with the injector, the tip of the microcatheter was separated from the catheter.Another similar device was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional method code: device not returned (4114).Investigation ¿ evaluation: (b)(6) co in china informed cook of an incident involving a mira-flex microcatheter.When the operator was injecting the microcatheter, the tip of microcatheter separated from the catheter.A new device was used to complete the procedure.No unintended section of the device remained inside the patient¿s body, the patient did not require additional procedures due to this occurrence and there have been no adverse effects to the patient due to this occurrence.The user said the injection pressure was the one listed in the product¿s instructions for use [ifu] that came with the device.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device, as well as a supplier investigation, were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.However, the customer provided an image of the device that failed.From the image, the proximal fitting and the strain relief are separated from each other and the catheter¿s shaft.Biomatter is present on the device.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is felt between the vessel and catheter, or between the catheter and wire guide, verify the cause of resistance by fluoroscopy remove the catheter and wire guide as a unit.Damage may occur to the catheter and/or wire guide.¿ precautions: ¿the miraflex 18 microcatheter fits through any angiographic catheter that accepts a 0.035 inch wire guide.Instructions for use: ¿using standard technique, place appropriate angiographic catheter or guiding catheter into the vascular system.¿ ¿remove the catheter spiral holder from its sealed packaging.¿ ¿attach a syringe filled with heparinized saline solution or sterile water to luer lock fitting of the catheter holder.¿ ¿introduce the microcatheter and wire guide assembly through the hemostatic valve.¿ ¿using fluoroscopy, introduce the microcatheter and wire guide assembly into the vascular system, making sure the wire guide is always head of the catheter.¿ how supplied: "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ the investigation found that the affected component is supplied to cook from (b)(6) medical.Cook requested that the supplier investigate this occurrence.The supplier reviewed the device history record for the raw material lots and found all tensile strength values exceeded the cook and iso specification.During investigation, ten (10) additional lots for the same item number were reviewed and all tensile strengths values exceeded the specification as well.The supplier concluded all the tensile strengths exceeded cook and iso specification; therefore, the supplier concluded no corrections are required.A review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related raw material and subassembly lots record no nonconformances.A database search was completed on the lot and one additional complaint was found.This complaint was reported from the same user facility, at the same time and for the same failure (reported under medwatch report #:1820334-2020-01470).The raw material lots fulfilled additional final lots.A database search was completed on these lots and no additional complaints were found.Cook also investigated the supplier lots for the complaint devices and found no trends.As there are adequate inspection activities established, objective evidence that the dhr was fully executed and no non-conformances, it was concluded that there is no evidence that nonconforming product exists in house or in field.Findings of this investigation revealed no evidence to suggest the device was manufactured out of specification.It is possible that excessive pressure was applied during the flushing stage.Based on the information provided, the examination of returned product, and the results of the supplier investigation, it was concluded that a component failure, without manufacturing or design deficiency contributed to the failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MIRA-FLEX MICROCATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10384053
Report Number1820334-2020-01458
Device Sequence Number14314543
Product Code KRA
UDI-Device Identifier10827002431154
UDI-Public(01)10827002431154(17)221104(10)13047088
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K052841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2025
Device Model NumberN/A
Device Catalogue NumberMF-2.5-18-135-15
Device Lot Number13047088
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight53